Georgia, 2006

Damaging Wind in Georgia, January 2, 2006

January 2, 2006 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 2, 3:21 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 2, 3:21 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 AM EST MON JAN 2 2006

...STRONG TO SEVERE THUNDERSTORMS EXPECTED TODAY...

.SHORT TERM...A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS
CENTRAL AND SOUTHERN PORTIONS OF GEORGIA WITH A LOW PRESSURE
SYSTEM OVER THE CENTRAL UNITED STATES. DEEP SOUTHERLY FLOW
CONTINUES TO PROVIDE INFLUX OF MOISTURE AND INSTABILITY ACROSS THE
REGION...WITH SURFACE OBSERVATIONS REPORTING TEMPERATURES AND
DEW-POINT VALUES IN THE 60S. THESE READINGS COUPLED WITH VIGOROUS
MID-UPPER LEVEL DISTURBANCE HAVE TRIGGERED THUNDERSTORMS FOR MUCH
OF THE NIGHT...MAINLY ALONG AND NORTH OF THE I-10 CORRIDOR.

AFTER THIS FIRST BATCH OF SHOWERS AND THUNDERSTORMS LIFTS NORTH AND
EAST...THERE SHOULD BE A BRIEF REPRIEVE THIS MORNING FROM ACTIVITY.
UNFORTUNATELY...THIS REPRIEVE WILL PROMOTE ADDITIONAL HEATING AND
FUEL FOR NEXT ROUND OF THUNDERSTORM DEVELOPMENT BEGINNING LATER
THIS MORNING AS NEXT IS SERIES OF SHORTWAVES TRAVERSES THE AREA.
THE THREAT OF SEVERE WEATHER WILL LIKELY BE MINIMAL THIS
MORNING...BUT WILL GREATLY INCREASE THIS AFTERNOON AND EVENING AS
MODELS ARE IN GOOD AGREEMENT WRT LOW-LEVEL JET OF 45+ KNOT WINDS
IMPACTING THE REGION. THESE WINDS WILL INTERACT WITH STRONG ENERGY
ASSOCIATED SOUTHERN EXTENSION OF DEEP LOW PRESSURE SYSTEM...LIKELY
LEADING TO STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA...WITH
CONCERNS OF DAMAGING WINDS...HAIL AND ISOLATED TORNADOES.

CONDITIONS WILL IMPROVE FROM THE WEST THIS EVENING WITH FRONTAL
PASSAGE...WITH FRONT FORECAST TO EXIT SOUTH AND EAST OF JAX CWA
AROUND MIDNIGHT TONIGHT. DRIER AND COOLER CONDITIONS ARE IN STORE
FOR TUESDAY AND WEDNESDAY...WITH COOLEST TEMPERATURES EXPECTED
WEDNESDAY MORNING AS POST-FRONTAL HIGH PRESSURE SETTLES OVER THE
AREA. AT THIS TIME...MINIMUM TEMPERATURES ARE FORECAST ABOVE FREEZING
WEDNESDAY MORNING.

.LONG TERM (THU THRU SUN)...NEXT COLD FRONT IS FORECAST TO PUSH THROUGH
WEDNESDAY NIGHT AND EARLY THURSDAY. WILL CONTINUE TO OMIT POPS WITH
THIS EVENT DUE TO LIMITED MOISTURE AND VERY WEAK DYNAMICS ASSOCIATED
WITH THIS FEATURE. A SECONDARY FRONTAL BOUNDARY WILL PUSH THROUGH
ON FRIDAY AND WILL MAINTAIN MINIMAL POPS FOR THIS EVENT AGAIN DUE
TO LIMITED MOISTURE BUT SLIGHTLY STRONGER DYNAMICS. MAIN NEWS
THROUGH THE EXTENDED FORECAST PERIOD WILL BE COOL-DOWN FOR NEXT
WEEKEND AS DEEP UPPER TROUGH ESTABLISHES ACROSS THE EASTERN UNITED
STATES...WITH POSSIBILITY OF FREEZING TEMPERATURES ACROSS THE
INTERIOR.

&&

.MARINE...WARM FRONT WAS POSITIONED OVER THE GEORGIA WATERS...JUST NORTH OF
ALTAMAHA SOUND...WITH HOMOGENEOUS SOUTHERLY WINDS OF 10 TO 15 KNOTS OVER
THE LOCAL WATERS. WINDS WILL FURTHER INCREASE OVER THE NEXT 24 HOURS...AND
WILL LIKELY RAISE SCEC HEADLINES FOR PORTIONS OF THE AREA TODAY. WITH
STRONG SOUTHERLY LOW-LEVEL JET CROSSING THE AREA TONIGHT...WITH MAINTAIN
SCA HEADLINES FOR COASTAL WATERS BEYOND 20 NM...WITH SCEC HEADLINES
FOR COASTAL WATERS OUT TO 20 NM. OCCASIONAL GUSTS TO GALE FORCE WILL
BE POSSIBLE TONIGHT...ESPECIALLY IN VICINITY OF SHOWER OR THUNDERSTORM
DEVELOPMENT.

COLD FRONTAL BOUNDARY IS FORECAST TO CROSS THE LOCAL WATERS EARLY
TUESDAY...WITH COLD AIR ADVECTION PATTERN MAINTAINING SCEC/SCA HEADLINES
DURING THE DAY TUESDAY. CONDITIONS WILL IMPROVE BEGINNING LATE TUESDAY
AS POST-FRONTAL HIGH NEARS FROM THE WEST. WINDS WILL YET AGAIN INCREASE
WEDNESDAY NIGHT AS NEXT FRONTAL BOUNDARY IS FORECAST TO PUSH THROUGH
ON THURSDAY...HOWEVER WINDS WILL NOT BE AS STRONG WITH THIS
EVENT...AS FRONTAL BOUNDARY WILL BE MUCH WEAKER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  54  66  41 /  70  50   0   0
SSI  70  57  66  45 /  60  50   0   0
JAX  77  56  69  42 /  60  50   0   0
SGJ  76  61  69  46 /  50  50   0   0
GNV  77  56  71  41 /  60  40   0   0
OCF  77  59  73  42 /  50  40   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM MONDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
     FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
     BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PUBLIC...ZAPPE
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jan 2, 5:09 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 AM EST MON JAN 2 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031015-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
509 AM EST MON JAN 2 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A MODERATE RISK OF SEVERE THUNDERSTORMS...

SOUTHERLY WINDS WILL INCREASE TODAY AS WARM FRONT LIFTS FURTHER
NORTH WHILE AREA OF LOW PRESSURE STRENGTHENS OVER THE CENTRAL
PLAINS. THESE WINDS WILL CONTINUE TO PROVIDE INFLUX OF MOISTURE
AND INSTABILITY...AIDING THUNDERSTORM DEVELOPMENT. THIS
AFTERNOON...STRONG SOUTHERLY WINDS IN THE LOWER LEVELS OF THE
ATMOSPHERE WILL PRECEDE AN APPROACHING COLD FRONT. THESE STRONG
WINDS WILL INTERACT WITH STRONG UPPER LEVEL DYNAMICS TO CREATE
ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS....WITH POTENTIAL
FOR LARGE HAIL...STRONG AND DAMAGING WINDS AND ISOLATED TORNADOES.
THE RISK OF SEVERE THUNDERSTORMS WILL PERSIST THROUGH THIS
EVENING...WITH SHOWERS AND THUNDERSTORMS GENERALLY ENDING WITH
FRONTAL PASSAGE.

RESIDENTS ACROSS THE AREA SHOULD CLOSELY MONITOR THE LATEST FORECAST
INFORMATION REGARDING THIS POTENT STORM SYSTEM. PLEASE LEAVE WEATHER
RADIOS IN ALERT MODE. REMEMBER TO SEEK SUBSTANTIAL SHELTER IMMEDIATELY
IN AN INTERIOR ROOM AWAY FROM WINDOWS IF A SEVERE THUNDERSTORM
WARNING OR A TORNADO WARNING IS ISSUED FOR YOUR AREA.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH
YOUR AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY AND USHER IN
MUCH COLDER TEMPERATURES FRIDAY THROUGH SUNDAY. DURING THE WEEKEND...
LOW TEMPERATURES NEAR OR BELOW FREEZING ARE LIKELY OVER PORTIONS OF
THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUESTED. PLEASE RELAY ANY REPORTS
OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Jan 2, 12:42 AM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 AM EST MON JAN 2 2006

GAZ136-020630-
WAYNE-
1242 AM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE
COUNTY FOR SMALL HAIL VALID UNTIL 130 AM EST...

AT 1242 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF GARDI...OR ABOUT 7
MILES NORTH OF NAHUNTA...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT RURAL AREAS OF WAYNE COUNTY THROUGH
130 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jan 2, 5:43 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 AM EST MON JAN 2 2006

GAZ132-021130-
COFFEE-
543 AM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 AM
EST...

AT 543 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF AMBROSE...OR ABOUT
8 MILES SOUTHEAST OF OCILLA...MOVING EAST-NORTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMBROSE...
PRIDGEN...DOUGLAS AND BROXTON THROUGH 630 AM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
January 2, 6:30 AM EST
Where
Coffee County, 6 mi S of Ambrose
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
31.517, -83.017

One quarter of a tin roof ripped off of a seven stall house barn in Bridgetown along County Road 149.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482593.